Arkansas, 2013Damaging Wind in Arkansas, September 17, 2013
September 17, 2013 · NWS LZK · 1 event in 1 county or zone
Daytime heating caused some thunderstorms to develop over western Arkansas on the afternoon of the 17th. One of the storms became severe.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating caused some thunderstorms to develop over western Arkansas on the afternoon of the 17th. One of the storms became severe.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 17, 1:46 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Sep 17, 1:46 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
246 PM CDT TUE SEP 17 2013
.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT
RIDGE OF HIGH PRESSURE ALONG THE GULF COAST WILL HOLD THROUGH AT
LEAST THURSDAY...WITH ONLY ISOLATED SHOWERS/THUNDERSTORMS IN THE
FORECAST. PRECIPITATION WILL TEND TO FORM IN NORTHERN/WESTERN
ARKANSAS AWAY FROM THE HIGH.
ON FRIDAY...SIGNIFICANT TROUGH WILL DIG SOUTHWARD THROUGH THE
MIDDLE OF THE COUNTRY...WITH THE HIGH SHUNTED TO THE SOUTHEAST. AT
THE SURFACE...A COLD FRONT WILL SWEEP INTO THE REGION. THERE
SHOULD BE ENOUGH MOISTURE IN PLACE FOR GOOD CHANCES OF SHOWERS AND
THUNDERSTORMS. CHANCES FOR WIDESPREAD PRECIPITATION WILL BE THE
HIGHEST FOR QUITE SOME TIME...WITH NOTHING SIMILAR SINCE MID-
AUGUST.
ABOVE NORMAL TEMPERATURES ARE EXPECTED AHEAD OF THE FRONT
WEDNESDAY/THURSDAY. CLOUDS/PRECIPITATION WILL KEEP READINGS
CLOSER TO NORMAL OR PERHAPS A LITTLE BELOW NORMAL ON FRIDAY.
&&
.LONG TERM...SATURDAY THROUGH TUESDAY
COLD FRONT WILL MOVE SOUTHEAST OF THE AREA LATE SATURDAY...WITH
COOLER AND DRIER AIR MOVING INTO THE STATE. TEMPERATURES WILL BE
AROUND NORMAL...WITH HIGHS IN THE 80S...AND OVERNIGHT LOWS AROUND
60. UPPER RIDGE WILL BUILD OVER THE REGION...AND KEEP RAIN CHANCES
OUT OF FORECAST THROUGH THE BEGINNING OF NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 65 89 67 91 / 10 10 10 20
CAMDEN AR 68 93 68 93 / 20 10 10 20
HARRISON AR 66 87 65 88 / 20 20 10 20
HOT SPRINGS AR 68 91 68 90 / 20 10 10 20
LITTLE ROCK AR 67 91 68 92 / 10 10 10 20
MONTICELLO AR 68 93 69 92 / 20 10 10 20
MOUNT IDA AR 68 91 66 90 / 20 20 10 20
MOUNTAIN HOME AR 65 88 66 89 / 20 20 10 20
NEWPORT AR 66 90 67 91 / 10 10 10 20
PINE BLUFF AR 67 92 68 92 / 10 10 10 20
RUSSELLVILLE AR 67 91 67 91 / 20 20 10 20
SEARCY AR 65 90 67 91 / 10 10 10 20
STUTTGART AR 67 91 68 91 / 10 10 10 20
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Sep 17, 2:32 AM CST, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
332 AM CDT TUE SEP 17 2013
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-181000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
332 AM CDT TUE SEP 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
SOME ISOLATED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THROUGH LATE THIS
AFTERNOON. HOWEVER...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER
WILL REMAIN LOW THROUGH TONIGHT.
WILDFIRE DANGER REMAINS IN THE MODERATE TO HIGH CATEGORY ACROSS THE
ENTIRE STATE AT THIS TIME. BURN BANS REMAIN IN PLACE ACROSS MANY
COUNTIES ACROSS CENTRAL AND SOUTHERN ARKANSAS BECAUSE OF THESE DRY
CONDITIONS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SOME ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS ARE POSSIBLE ON
WEDNESDAY INTO THURSDAY. CHANCES FOR MORE WIDESPREAD SHOWERS AND
THUNDERSTORMS INCREASE FOR FRIDAY AS A COLD FRONT DROPS SOUTH INTO
THE STATE. SOME STRONG STORMS COULD DEVELOP WITH THIS
ACTIVITY...ESPECIALLY FRIDAY AFTERNOON AND EVENING.
THIS COLD FRONT WILL MOVE JUST SOUTH OF THE STATE BY SATURDAY
AFTERNOON...WITH DRIER CONDITIONS EXPECTED INTO EARLY NEXT WEEK
BEHIND THE FRONT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
62
In the hours before
Special weather statement, Sep 17, 2:03 PM CST, 2 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
303 PM CDT TUE SEP 17 2013
ARZ041-172035-
MONTGOMERY AR-
303 PM CDT TUE SEP 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MONTGOMERY COUNTY
UNTIL 330 PM CDT...
AT 300 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTHWEST OF MIMOSA...OR 12 MILES
SOUTHWEST OF MT IDA...MOVING EAST AT 5 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
NORMAN... MIMOSA... CADDO GAP...
BLACK SPRINGS...
&&
IF THREATENING WEATHER APPROACHES YOUR AREA...MOVE INDOORS UNTIL THE
STORM PASSES.
LAT...LON 3452 9357 3435 9360 3443 9391 3453 9389
TIME...MOT...LOC 2003Z 282DEG 5KT 3447 9380
46
Special weather statement, Sep 17, 2:15 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
315 PM CDT TUE SEP 17 2013
ARZ040-172100-
POLK AR-
315 PM CDT TUE SEP 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POLK COUNTY UNTIL 400 PM
CDT...
AT 312 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MENA INTERMOUNTAIN AIRPORT...OR NEAR MENA...
MOVING EAST AT 10 MPH.
SMALL HAIL FROM PEA UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS
UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MENA... POLK COUNTY FAIRGNDS...
MENA INTERMOUNTAIN AIRPORT... LAKE MENA...
NUNLEY... INK... DALLAS...
BOARD CAMP... ACORN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3468 9406 3449 9402 3444 9426 3464 9429
TIME...MOT...LOC 2015Z 251DEG 7KT 3454 9422
59
Special weather statement, Sep 17, 2:35 PM CST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
335 PM CDT TUE SEP 17 2013
ARZ041-172105-
MONTGOMERY AR-
335 PM CDT TUE SEP 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL MONTGOMERY COUNTY UNTIL
400 PM CDT...
AT 331 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORMAN...OR 7 MILES SOUTH OF MT IDA...MOVING
EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
MT IDA... NORMAN... MIMOSA...
GAP CREEK REC AREA... SILVER... HURRICANE GROVE...
CADDO GAP... BLACK SPRINGS...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3463 9340 3438 9341 3439 9374 3451 9376
TIME...MOT...LOC 2035Z 261DEG 13KT 3445 9366
/51
Special weather statement, Sep 17, 3:12 PM CST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
412 PM CDT TUE SEP 17 2013
ARZ041-052>054-172140-
CLARK AR-HOT SPRING AR-MONTGOMERY AR-PIKE AR-
412 PM CDT TUE SEP 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PIKE...SOUTHEASTERN
MONTGOMERY...WESTERN HOT SPRING AND NORTHWESTERN CLARK COUNTIES UNTIL
445 PM CDT...
AT 408 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES WEST OF GLENWOOD...OR 11 MILES NORTHEAST
OF LAKE GREESON...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GLENWOOD... AMITY... WELSH...
ROSBORO... POINT CEDAR... BONNERDALE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3439 9340 3439 9330 3421 9333 3430 9366
3437 9364
TIME...MOT...LOC 2112Z 278DEG 15KT 3433 9359
/51Special weather statement, Sep 17, 3:50 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
450 PM CDT TUE SEP 17 2013
ARZ053-054-172220-
CLARK AR-HOT SPRING AR-
450 PM CDT TUE SEP 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HOT SPRING AND NORTHERN
CLARK COUNTIES UNTIL 515 PM CDT...
AT 446 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES EAST OF AMITY...OR 11 MILES WEST OF
DEGRAY LAKE...MOVING EAST AT 15 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
DEGRAY LAKE... DEGRAY LAKE SP... POINT CEDAR...
MARCUS... CANEY... BISMARCK...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3439 9309 3419 9309 3425 9342 3433 9342
TIME...MOT...LOC 2150Z 266DEG 13KT 3429 9334
/51
Thunderstorm Wind, Clark
- When
- September 17, 4:20 PM CST
- Where
- Clark County, 2.88 mi SSE of Fendley
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.194, -93.304
A tree was blown down near Arkansas 8.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Utah, September 17, 2013$90,000 · 1.75 in hail · 13 events
- Flash Flood and Hail in Colorado, September 17, 2013$47,000 · 1 in hail · 3 events
- Hail and Damaging Winds in Utah, September 17, 20132 in hail · 8 events
- Hail and Damaging Winds in North Dakota, September 17 to 18, 20132 in hail · 8 events
- Drought in Texas, September 17 to 30, 20136 events
- Hail and Damaging Winds in Wyoming, September 17, 2013$1,000 · 1.25 in hail · 6 events
- Damaging Winds in Montana, September 17, 201372 kt wind · 6 events
- Drought in Mississippi, September 17 to 24, 20135 events
- Drought in Illinois, September 17 to 30, 20134 events
- Drought in Arkansas, September 17 to 24, 20134 events
- Damaging Wind and Heavy Rain in Georgia, September 17, 201350 kt wind · 4 events
- Tornadoes and Hail in Idaho, September 17, 2013EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 468898.